Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


sukieessukiee Posts: 30
edited 06/11/2012 - 8:54 AM in Neck Pain: Cervical
Hello Everyone,
My doctor has prescribed dexamethasone(steroid pills) for my neck pain. He want me to take it for 3 weeks. He said, if taken longer it can cause stomach ulcers, diabetes, weight gain and high blood pressure. I'm afraid of all these side effects. I took my first pill today. My stomach was upset after taking it which is another side effect. I don't want to take this pill for three weeks because I've had a lot of stomach issues in the past. Has anyone taken this prescription? If so, did you have any serious side effects after or while taking it?

ACDF C6/7 2006


  • Actually I have used it and right now am in a bad place pain wise with some shocking feelings going on and will be calling tomorrow to get a dose of it. I personally had no real side effects except of course some relief from the inflammation that was going on. It is true that steroids can cause weight gain and have some nasty side effects but over the long haul not on such a short time frame. Did you eat before you took them? I think you need to eat like a hour before you take them so there is food in your stomach, not take them and eat right away kind of thing. But ask your pharmacist which is the best way to take them. Hopefully they will give you good relief and you will feel much better.
  • I was on a prednisone dose pack prescribed for one week the first time I went to the ER. The first dose I took all the shoulder/neck pain and headaches went away. I thought this was going to do it for me. After a couple of days, my stomach was hurting and I was given a prescription for Nexium. By the 4th day, I was having terrible stomach problems that I had to stop taking the steroids. The stomach pain was stressing me out and the steroid only worked the first two days, since the dosage was tapered off everyday. You might have to try an epidural steroid injection if you have a weak stomach like me. I can't even take any narcotics for pain because of the side effects it has on my stomach. Good luck and I would get off that stuff right away! :)
    2011 ACDF C5-6 for Spondylosis with Myleopathy
    2012 L4-5 herniated disc and hernated disc at C4/5 2013 Taking Amitriptyline for headaches
Sign In or Register to comment.